CSN Login
Members Online: 7

diarrhea with tamoxifen?

jeancmici
Posts: 682
Joined: Feb 2001

Has anyone experienced diarrhea with tamoxifen? I began taking it Sept 27th -and began almost at once having more frequent BMs. Last night I barely finished dinner and this morning did not finish bkfst when I had to 'run' - After 4-5 trips I'm ok until the next meal except to feel worn out and tired.

Nowhere is this side effect mentioned in the literature.

Not only that - and I'm not complaining about this!!! - I had hot flashes beginning with taxol, worse thru radiation and now on tamoxifen, I don't get them!!

Wondering.......
Thanks, Jean

cruf
Posts: 931
Joined: Oct 2000

Hi Jean. I've been on Tamoxifin since last Oct,2000. I wish I had diarrhea ! I've been so constipated I'm taking a daily laxitive that gives me wicked gas. I don't know if it's the medication or just me but it's a major change. Hope you feel better. Cathy

jbeardslee's picture
jbeardslee
Posts: 76
Joined: Jul 2001

Hi Jean,
I've been on Tamoxifen since June 5th and haven't noticed any changes. I take one 10MG tablet twice a day. Do you take 20MG's at once, wonder if that would make a difference. Maybe it's just me but I seem to notice hot flashes less if I take the med on a full stomach.
Take care,
judy

jeancmici
Posts: 682
Joined: Feb 2001

Thanks Judy and Cathy,

I think I'll cut a few of these in half and see how that works because I have the 20mg size. Same thing happened at dinner.

I searched the internet and found a doctor in Europe (reliable source-1999) who tested women with lower doses vs. regular and found the blood level the same but with fewer side effects. He said the 10/10 and 20 was based more on intuition than studies.

I'm going to wait a few days and if no improvement, will skip a week and see what happens.

Hugs to both of you. Thanks, Jean

jmears
Posts: 270
Joined: Jul 2001

Are we a mess or what? I've had both diarrhea and constipation. My Oncologist warned that the chemotherapy can have some side effects that take a while to show up and go away and that the GI is greatly effected by the Taxol and Taxotere (I took Taxotere) drugs. Has your Onc. recommended a colonoscopy? Mine did ... it was fine and it's good to know that the problems are treatment related and nothing else. Good luck, hope you adjust to the Tamoxifen ... studies report it is a good BC deterant and I somehow get some peace of mind in taking it ... Jamie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network